MAUDE Adverse Event Report: ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 D/A V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 4GRN/4WHT 30IN 2-0 D/A V-5 8PLGT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number SXX50
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: did the fixation feature not engaged in tissue? no, it wasn't used on the patient due to the fixation feature issue which was found when checking.Was the fixation tab intact when the suture was placed in the patient? na.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.
 
Event or Problem Description
It was reported that a patient underwent heart valve replacement surgery on (b)(6) 2021 and suture was to be used.During the procedure, there was noted to be an issue with the fixation feature when checking, suture not used on patient.Changed another one to complete the surgery.No adverse patient consequences were reported.Additional information was requested.

Brand Name
EB EXC 4GRN/4WHT 30IN 2-0 D/A V-5 8PLGT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
MDR Report Key13078078
Report Number2210968-2021-12939
Device Sequence Number17638576
Product Code GAT
UDI-Device Identifier10705031050693
UDI-Public10705031050693
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/31/2023
Device Model NumberSXX50
Device Catalogue NumberSXX50
Device Lot NumberMJM613
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2021
Initial Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown